Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Increase of Sertraline(Zoloft)  (Read 1441 times)

0 Members and 1 Guest are viewing this topic.

Offline Luisa1974

  • Newbie
  • *
  • Posts: 21
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Increase of Sertraline(Zoloft)
« Reply #10 on: February 19, 2014, 11:42:30 AM »
Thanks I have just read your post 'my sertraline journey' and it has helped, I can see it took you at least three weeks to start feeling any improvement, I will give it another week before I call my doctor, because I know what she will say "you should not be feeling any increase in anxiety" which I know is a lie! Maybe they say that so you are not expecting it to happen which will make you worse? Just a thought?

I am glad it is finally working for you especially as you have a son to look after, I know as I have two! And at the moment it is hard but I am getting through each day. I do feel guilty cause I want to be a good mum and be able to do normal things with them but I am holding back cause of this stupid anxiety, I look at my friends and am so jealous cause they don't have to think about day to day activities they just do them! I want so bad to be back how I used to be but I suppose I have to wait, it has been nearly a year that I have been feeling like this it is getting me down.

Bookmark and Share

Offline bababel

  • Sr. Member
  • ****
  • Posts: 324
  • Rec's: 1
    • Poke This Member
Re: Increase of Sertraline(Zoloft)
« Reply #11 on: February 19, 2014, 10:58:58 PM »
I'm glad my thread helped you. Yes, it definitely took a number of weeks for me to feel any better. My doctor also told me that SSRIs do not cause heightened anxiety, but like you, I think he told me that so that I wouldn't ANTICIPATE higher anxiety. When I finally saw him again over a month later I told him that I had higher anxiety when I started the medication and he told me that it is, in fact, normal. I guess he didn't want to scare me at first, but did acknowledge that my symptoms were caused by the Sertraline.

I know how hard it is to deal with crippling anxiety while having to look after a child. You have it even harder as you have two little ones! I can't imagine how difficult that must be in the state you are in. I am sure you are a great mom. Getting help and taking medication for your condition is a great step in ensuring that you will continue to be a great mom for them in the future. We must never let the anxiety take control of our lives. Our kids depend on us!

As for feeling jealous of friends who do not have anxiety, I know exactly what you mean. I often compare myself to my friends who take their kids out often and have such active lives without even thinking about it. We really shouldn't think about it though. We are just getting ourselves down and that is definitely not good for our anxiety or depression. Now that I am feeling better I know that I can begin to take my son out more often. I already am! Once the Sertraline kicks in for you you will find the motivation and energy to take your kids out and run errands without even thinking about it.

Stay strong!
Bookmark and Share

Offline Luisa1974

  • Newbie
  • *
  • Posts: 21
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Increase of Sertraline(Zoloft)
« Reply #12 on: February 20, 2014, 02:25:13 AM »
Thanks for your words of encouragement, Hopefully in a few weeks from now we will both be living life to the full! It is my 40th birthday in a couple of months so I really want to feel better so I can celebrate but I don't want to put too much pressure on myself. I have delayed getting my younger son christened as can't bear to organise it, he is one on Monday so it looks like he will be walking to the altar to get christened (which I didn't want) but I would rather feel ok and enjoy the day, instead of being filled with anxiety.

The one thing I was going to ask was, with me, I don't thing I have ever had a panic attack mine is severe anxiety, so, when I am out anywhere I feel this overwhelming need to get home and start to feel like something awful is just about to happen an need to escape. Do you have panic attacks or do you, like me, suffer with anxiety?
Bookmark and Share

Offline bababel

  • Sr. Member
  • ****
  • Posts: 324
  • Rec's: 1
    • Poke This Member
Re: Increase of Sertraline(Zoloft)
« Reply #13 on: February 20, 2014, 10:41:03 PM »
Definitely don't put pressure on yourself. I bet you will feel better by the time your 40th birthday rolls around!  :yes:  I can understand why you have put off planning your sons christening. It's so hard to plan ahead when you feel like crap. Trust me, I know. Believe it or not I think that starting to make the plans now will help you take your mind off your symptoms and give you something to look forward to. Keeping your mind busy is so important at this stage. I know I always feel ten times worse when I sit at home and brood. :(

I have both. I have severe anxiety that can last hours, days, and weeks on end. I also suffer from panic attacks as well. It sounds to me like you have panic attacks too as you said you feel as though you need to escape because you think something awful is going to happen to you. I might be wrong though. Either way the Sertraline is supposed to help with both problems. I know that in my case I haven't had a panic attack in weeks now and my overall anxiety is so low that most of the time I don't even notice it anymore. I hope that you get the same results as me!  :action-smiley-065:
Bookmark and Share

Offline HayMichele28

  • Newbie
  • *
  • Posts: 25
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Increase of Sertraline(Zoloft)
« Reply #14 on: February 21, 2014, 12:36:02 AM »
I was on Sertraline for 2 years.  It take awhile to build up in your system.  You said you took an increased amount for a week now? That wouldnt be long enough for it to have any affect on you yet.  It takes at least 2 weeks if not more.  Could take up to a month until you feel its full effects.  Just hang in there.  It will get better  :happy0151:
Bookmark and Share

Offline Luisa1974

  • Newbie
  • *
  • Posts: 21
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Increase of Sertraline(Zoloft)
« Reply #15 on: February 23, 2014, 11:16:59 AM »
Well I thought I would share my update with you, not good news I m afraid I am two weeks today on my increase and not feeling any better. Help when will the increase work cause this is doing my head in now I can't go on feeling like this! How long do I have to wait till it works? Or are these meds not working?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5549
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Increase of Sertraline(Zoloft)
« Reply #16 on: February 23, 2014, 05:28:43 PM »
How long do I have to wait till it works? Or are these meds not working?

Anywhere from 3-12 weeks, unfortunately. It takes time for new neurons to bud and grow which is what produces the therapeutic response.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Luisa1974

  • Newbie
  • *
  • Posts: 21
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Increase of Sertraline(Zoloft)
« Reply #17 on: February 24, 2014, 12:33:16 PM »
Thanks for your replies, I spoke with my doctor today and she said two weeks was not enough to see if they are working I have to wait at least another two weeks then call her again after that, should I be feeling severe increase in anxiety now? Cause I feel like I am getting worse, is this the case?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5549
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Increase of Sertraline(Zoloft)
« Reply #18 on: February 24, 2014, 04:06:29 PM »
Cause I feel like I am getting worse, is this the case?

Unfortunately, with antidepressants anxiety can often get worse before it gets better. It is caused by the increased serotonin activity, however, after a while the brain responds by decreasing serotonin synthesis and expression and things settle down. Ask for doctor to prescribe a benzodiazepine to help you get past this rough patch, or hydroxyzine if she's a benzophobe.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline bababel

  • Sr. Member
  • ****
  • Posts: 324
  • Rec's: 1
    • Poke This Member
Re: Increase of Sertraline(Zoloft)
« Reply #19 on: February 24, 2014, 10:54:24 PM »
So sorry you are not feeling better yet. I definitely got worse...much worse before I got better. It was absolutely horrible. I think it was after three or four weeks before I felt better pretty much overnight.

I really hope you feel better soon. Keeping my fingers crossed for you!
Bookmark and Share

Tags:
 

anything